MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY XTRASOFT; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY XTRASOFT; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX3575
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: initial reporter facility name: information related to the name and address of the facility was not reported / available.Section e.1: the initial reporter phone: (b)(6).The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 3.5mm x 7.5cm orbit galaxy complex xtrasoft coil was received contained in the decontamination pouch.Visual inspection was performed.One kink was noted on the introducer.The embolic coil was returned still inside the introducer.Microscopic inspection was performed.The embolic coil component was noted to be stretched on the proximal portion, and as a result of stretching the internal blue fiber was exposed.Some kinks were also noted on it.The reported issue regarding the coil sheath not being able to be re-sheathed was confirmed based the kink damage found on the introducer which prevented the zipper from advancing past the kink present on the introducer.This resulted in the inability to re-sheath the device.According to the risk documentation, product damage of the retrieved device is a potential issue that can occur during embolic coil retrieval due to the introducer handling and anchoring techniques (rezipping, zipper movement, introducer locking, etc.), which can result in the introducer damage.There is no indication that the issue reported is a result of a defect inherently related to the device.Coil stretching and kinking are known potential issues associated with the use of this device.The instruction for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.Stretching and kinking can occur during device handling where force may have been inadvertently applied.Coil damage was not originally reported in the complaint, and the exact time of occurrence cannot be determined, however, this condition is not considered related to the encountered issue.A review of manufacturing documentation associated with this lot (31593818) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at final assembly to prevent damage from leaving the manufacturing site.It should be noted that product failure could be caused by multiple factors.The instruction for use (ifu) does contain the following recommendations: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an intracranial coil embolization procedure on (b)(6) 2026, a 3.5mm x 7.5cm orbit galaxy complex xtrasoft coil (640cx3575 / 31593818) was used, and it could not be re-sheathed.The coil was replaced.The procedure was delayed by about 5 minutes.There was no report of any negative patient impact.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint device was returned for evaluation and analysis.Based on the result of the product analysis completed on 14-apr-2026, the event has been determined to be usfda mdr reportable as a "malfunction.".

Brand Name
ORBIT GALAXY XTRASOFT
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
949788-2078
MDR Report Key24879767
Report Number3008114965-2026-00531
Device Sequence Number18746934
Product Code KRD
UDI-Device Identifier10886704030706
UDI-Public(01)10886704030706(17)270131(10)31593818
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number640CX3575
Device Lot Number31593818
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2026
Initial Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown